Originally Posted by Cuauhtemoc
I think one of the problems with these reviews is that most people that take antidepressants are obviously people with mental problems, not crazy, but with depression, anxiety, bipolar disorder...
So these are not really the most reliable reviewers.
For example, depression causes a decrease in libido, guy takes ssri for 1 week, says he got diminished libido, correlates it with the drug and blames it on the drug. While in fact it was the depression that caused this.
Then he drops the medicine, says he got even more depressed because of this(while in fact it was just the normal depression) and posts a topic saying how SSRI's are the devil and nobody should take them.
Tons of sufferers also tend to abuse substances, it's normal, it makes you feel happier.
Then they start taking antidepressant, take some benzos for help, drink a lot, mix it with adderall and then complain how it didn't work.
I can see where you are coming from when you talk about reliable views. On the other hand, it also depends on what condition you have and how severe you are suffering. Like me, I have anxiety and in no way is my review of a drug less accurate than anyone else's. If I take a drug and it helps, then it helps. If it causes bad side effects, then it causes bad side effects. At the same time, we are the ones taking the drugs so how on earth are they going to get other reviews? Having anxiety or depression DOES NOT make you delusional or stupid, rather you simply feel like sh***.
Moving on, your second part is not a very logical or convincing argument. Your assuming, again, that because this person has a mental health issue he is somehow too stupid to realize things. It makes little since what you say. How can a person have no libido, take a drug, and then all of a sudden say "it was the drug that caused no libido."?
Unless he is retarded, obviously he is going to have some since of himself and how his body is functioning. It seems as though your perspective of things is very limited. I have always had a great sex drive prior to antidepressants. Once I took paxil, I literally was unable to have an orgasm and gained so much weight. Is this some kind of difficult problem to solve to where I may have not accurately related the side effects to the drug? I think not. Paxil is well known for this and if it is not happening to you then be happy.
I too also agree with what you say about people suffering and using other substances, well somewhat anyway. But remember this, doctors are the ones who put you on five different drugs. Even though the drugs come from a pharmacy, it does not mean they are somehow safe or not toxic to your body. It is the same with illegal street drugs, they too have similar effects of prescription drugs. What it boils down to is this: a drug is a drug and mixing any kind of drugs can have good and bad effects on the user.
Your point of view of things seems to be a little inaccurate in that you assume the perception of people using antidepressants is unreliable and false when in fact this is probably only the case on a very small scale. You act like people do not want to feel better and are constantly looking for ways to discredit the drug they are taking. The majority of people are not as dumb as one would think and just because they are dealing with a mental health issue does not make their outlook on a drug bogus. Lastly, keep in mind that a drug will NEVER cure your mental health issue and you should focus on finding the underlying cause. Depression and anxiety are ALMOST always the result of an underlying cause and drugs will only cover things up